Leaflet: information for the patient
Vincigrip hard capsules
Paracetamol/Pseudoephedrine hydrochloride/Chlorphenamine maleate
Read this leaflet carefully before you start taking this medicine, because it contains important information for you.
Follow exactly the administration instructions of the medicine contained in this leaflet or those indicated by your doctor or pharmacist.
It is an association of paracetamol, pseudoephedrine and chlorphenamine.
Paracetamol is an analgesic that reduces pain and fever.
Chlorphenamine is an antihistamine that relieves nasal secretion.
Pseudoephedrine is a sympathomimetic that reduces nasal congestion.
It is indicated for symptomatic relief of catarrhal and flu-like processes that occur with or without fever, mild to moderate pain, congestion and nasal secretion in adults and adolescents 12 years and older.
Consult a doctor if symptoms worsen or do not improve or if fever persists for more than 3 days or pain or other symptoms persist for more than 5 days.
Warnings and precautions
Consult your doctor or pharmacist before starting to take Vincigrip.
Inform your doctor immediately if you experience:
Severe diseases, such as severe kidney failure or sepsis (when bacteria and their toxins circulate in the blood, causing damage to organs), or if you have malnutrition, chronic alcoholism, or if you are also taking flucloxacillin (an antibiotic). A severe disease called metabolic acidosis (a blood and fluid anomaly) has been reported in patients in these situations when using paracetamol at regular doses for a prolonged period or when taking paracetamol with flucloxacillin. Symptoms of metabolic acidosis may include: severe respiratory distress with deep and rapid breathing, somnolence, feeling unwell (nausea) and vomiting.
Consult your doctor before taking this medication:
Children and adolescents
This medication is contraindicated in children and adolescents under 12 years old.
Interference with analytical tests
Inform your doctor if you are to undergo any analytical tests (including blood and urine tests) as this medication may alter the results.
This medication may interfere with skin tests that use allergens. It is recommended to suspend taking this medication at least 3 days before starting the tests and inform your doctor.
Athletes
Inform athletes that this medication contains a component that may establish a positive analytical result for doping control.
Other medications and Vincigrip
Inform your doctor or pharmacist if you are taking, have taken recently, or may need to take any other medication.
Particularly, if you are using any of the following medications, as it may be necessary to change the dose or discontinue treatment:
Do not use with other medications indicated for nasal congestion relief.
Use of Vincigrip with food, drinks, and alcohol
While taking this medication, do not consume alcoholic beverages, as it may potentiate the appearance of adverse effects of this medication.
Additionally, the use of medications containing paracetamol by patients who regularly consume alcohol (3 or more alcoholic beverages: beer, wine, liquor, etc. per day) may cause liver damage.
Limit the consumption of beverages containing caffeine (coffee, tea, chocolate, and cola drinks) while taking this medication.
Do not take with bitter orange juice, as it may cause a hypertensive crisis.
The taking of this medication with food does not affect its efficacy.
Pregnancy and lactation
Inform your doctor or pharmacist if you are pregnant, breastfeeding, or may become pregnant, before using this medication.
This medication is contraindicated in the first trimester of pregnancy as it may cause intestinal and facial malformations in the newborn. Additionally, it should not be taken during the rest of pregnancy unless your doctor considers it strictly necessary.
Women breastfeeding should not take this medication, as it passes into breast milk, potentially causing adverse effects in the baby.
Driving and operating machinery
This medication may cause drowsiness, affecting mental and/or physical ability. If you experience these effects, avoid driving vehicles or operating machinery.
Follow exactly the medication administration instructions contained in this leaflet or those indicated by your doctor or pharmacist. In case of doubt, ask your doctor or pharmacist.
The recommended dose is:
Adults and adolescents 12 years and older:1 capsule (500 mg of paracetamol) every 6 or 8 hours (3 or 4 times a day).
Do not take more than 3 grams of paracetamol per 24 hours (see "Warnings and precautions").
Patients with liver, kidney, or heart disease:should consult their doctor. (See section 2)
How to take:
Vincigrip is taken orally.
Take the capsule with a glass of water or other non-alcoholic beverage.
If the medication is taken at night, it should be taken a few hours before bedtime to reduce the possibility of insomnia in patients with difficulty sleeping.
The medication should be taken as long as symptoms appear. As symptoms disappear, this medication should be discontinued.
Use in children and adolescents
This medication is contraindicated in children and adolescents under 12 years old.
Use in patients over 65 years old
These patients cannot take this medication without consulting their doctor.
They are often more prone to the adverse effects of pseudoephedrine and chlorphenamine.
If you take more Vincigrip than you should
If you have ingested an overdose, you should go quickly to a medical center even if there are no symptoms, as symptoms often do not appear until 3 days after ingestion of the overdose, even in cases of severe poisoning.
The symptoms of overdose may be: dizziness, vomiting, loss of appetite, yellowing of the skin and eyes (jaundice), and abdominal pain. Anxiety, fear, agitation, headache (may be a symptom of high blood pressure), convulsions, insomnia (or intense drowsiness), clumsiness, feeling of fainting, instability, confusion, irritability, tremors, anorexia; psychosis with hallucinations (this last especially in children). Dryness of the mouth, nose, or throat. Effects such as high blood pressure, arrhythmias (rapid or irregular heartbeats), palpitations, reduced urine production. Metabolic acidosis (decrease in blood alkalinity reserve). In prolonged use, it may cause depletion of plasma volume (decrease in blood volume).
In more severe cases, it may cause: decreased potassium in the blood (hypokalemia), mental disorder with altered perception of reality (psychosis), convulsions, coma, and hypertensive crisis.
The treatment of overdose is more effective if it is initiated within 4 hours of ingestion of the overdose medication.
Patients on barbiturate treatment or chronic alcoholics may be more susceptible to the toxicity of a paracetamol overdose.
In case of overdose or accidental ingestion, go immediately to the doctor or the Emergency Service of the nearest hospital or consult the Toxicology Information Service (phone: 91 562 04 20), indicating the medication and the amount ingested.
Like all medicines, this medicine may cause side effects, although not everyone will experience them.
During the period of use of the association of paracetamol, chlorphenamine, and pseudoephedrine, the following side effects have been reported, whose frequency could not be established with precision.
The side effects that may appear most frequently are:
Mild drowsiness, dizziness, and muscle weakness, which in some patients disappear after 2-3 days of treatment. Difficulty in facial movements, clumsiness, tremors, alterations in sensations, and paresthesia; blurred vision or double vision, nasal and throat dryness, thickening of mucosities, dry mouth, loss of appetite, alterations in taste or smell, gastrointestinal discomfort (which may decrease if the medication is taken with food) such as nausea, vomiting, diarrhea, constipation, and stomach pain, urinary retention, and increased sweating.
The side effects that may appear less frequently are:
Nervous excitement (usually with high doses and more frequently in the elderly and children) that may include symptoms such as: restlessness, insomnia, nervousness, anxiety, headache, discoordination, tremors, and even convulsions.
Other side effects that may appear are: dilated pupils, cardiac alterations (usually due to overdose) such as rapid heartbeats (tachycardia), irregular heartbeats (palpitations), and alterations in heart rhythm (arrhythmias). Increased blood pressure (hypertension) mainly in hypertensive patients or decreased blood pressure (hypotension). Cases of intestinal diseases with presence of blood in stools have been presented a few days after starting treatment.
Alterations in the skin such as hardened lesions (erythema), itching, and dermatitis.
Difficulty or pain urinating. Blood alterations (changes in blood formula such as agranulocytosis, leukopenia, aplastic anemia, or thrombocytopenia) with symptoms such as unusual bleeding, sore throat, or fatigue; severe hypersensitivity reactions, anaphylactic reaction (cough, difficulty swallowing, rapid heartbeats, itching, swelling of eyelids or around the eyes, face, tongue, and difficulty breathing), photosensitivity (sensitivity to sunlight), cross-sensitivity (allergy) with related chlorphenamine medications. Auditory alterations, chest tension, breathing sounds (sibilance), edema (swelling). Liver disorders that may present with stomach or abdominal pain and dark urine, impotence, and alterations in menstruation.
The side effects that may appear in rare occasions:
Discomfort, increased levels of transaminases in blood, hallucinations (more frequent with high doses), nightmares, screaming, and confusion in children, slow heartbeats or bradycardia (frequent with high doses).
The side effects that may appear in very rare occasions:
Kidney diseases, cloudy urine, urticaria, jaundice (yellowish discoloration of the skin), blood alterations (neutropenia, hemolytic anemia), hypoglycemia (low blood sugar), myocardial infarction, and severe skin reactions.
The side effects whose frequency of appearance is unknown (cannot be estimated from available data):
A severe disease that may make the blood more acidic (metabolic acidosis) in patients with severe disease using paracetamol (see section 2).
Hepatitis that may lead to acute liver failure, angioedema (generalized urticaria accompanied by inflammation of feet, hands, throat, lips, and respiratory tracts), severe skin reactions (such as Stevens-Johnson syndrome, toxic epidermal necrolysis, and acute generalized pustular psoriasis) and ischemic colitis due to insufficient blood irrigation. Decreased blood flow to the optic nerve (ischemic optic neuropathy).
Severe diseases affecting the cerebral blood vessels known as posterior reversible encephalopathy syndrome (PRES) and reversible cerebral vasoconstriction syndrome (RCVS)
Stop using Vincigrip hard capsules immediately and seek urgent medical assistance if you experience symptoms that may be signs of posterior reversible encephalopathy syndrome (PRES) and reversible cerebral vasoconstriction syndrome (RCVS). These include:
Reporting of side effects
If you experience any type of side effect, consult your doctor or pharmacist, even if it is a possible side effect that does not appear in this leaflet.
You can also report them directly through the Spanish System of Pharmacovigilance of Medicines for Human Usehttp://www.notificaram.es.
By reporting side effects, you can contribute to providing more information on the safety of this medicine.
Keep this medication out of the sight and reach of children.
Do not store at a temperature above 86°F (30°C).
Do not use this medication after the expiration date that appears on the packaging after CAD. The expiration date is the last day of the month indicated.
Unused medications should not be disposed of through drains or trash. Dispose of packaging and unused medications at your local SIGRE drop-off point at your pharmacy. If in doubt, ask your pharmacist how to properly dispose of unused packaging and medications. By doing so, you will help protect the environment.
Composition of Vincigrip
The active principles are: paracetamol, pseudoephedrine hydrochloride, and chlorphenamine maleate.Each capsule contains 500 mg of paracetamol, 30 mg of pseudoephedrine hydrochloride, and 4 mg of chlorphenamine maleate.
The other components (excipients) are: magnesium stearate and the capsule colorants indigotin (E-132), erythrosine (E-127), and titanium dioxide (E-171).
Appearance of the product and contents of the packaging
Vincigrip is presented in hard gelatin capsules of red and white color.
Each package contains 12 capsules.
Holder of the marketing authorization and responsible for manufacturing
Laboratorios Salvat, S.A.
C/ Gall, 30-36 - 08950
Esplugues de Llobregat
Barcelona - Spain
Date of the last review of this leaflet: January 2025
The updated and detailed information on this medication is available on the website of the Spanish Agency of Medicines and Medical Devices (AEMPS)http://www.aemps.gob.es
Маєте питання щодо цього лікування або ваших симптомів? Зв'яжіться з ліцензованим лікарем для отримання допомоги та персонального догляду.